MAUDE Adverse Event Report: COVIDIEN 10FR 43 IRIS FEEDING TUBE ENF; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

COVIDIEN 10FR 43 IRIS FEEDING TUBE ENF; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number 461043E
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the iris feeding tube was placed on (b)(6) 2021 and broke on (b)(6), 2021.A photo was provided and shows that the y-port cracked and a portion of it broke off.There was no patient injury.
 
Additional Manufacturer Narrative
A photograph of the device was provided, and a crack is seen on the y-port.The root cause could not be determined based solely on a photographic evaluation.The manufacturing process of the y-port assembly, tests and inspections were reviewed.They performed leak test following all product specifications.Functional testing and visual inspections are being performed according to the current quality standards and inspection procedures.The analysis performed by the team concluded that the main root cause is related to a workmanship issue for the detached connector.Corrective actions were implemented by installing a new solvent dispenser for a better handling of solvent for the assembly process of the y-port and to improve the structure of the y-port design by eliminating the ¿wing¿ design and replacing it with a ¿no wing¿ design which will increase the surface area of the bond strength for the y-port assembly.

Brand Name
10FR 43 IRIS FEEDING TUBE ENF
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key12032207
Report Number1282497-2021-10300
Device Sequence Number4765614
Product Code PIF
UDI-Device Identifier20884521742199
UDI-Public20884521742199
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number461043E
Device Catalogue Number461043E
Device Lot Number1043100120
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date09/08/2021
Patient Sequence Number1